MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr related to the (b)(4) manufacturing site has been assigned a medwatch number from the medtronic minimed (b)(4) site, per variance 5.Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer called via phone call that his pump alarmed compromised forced sensor.At the time of the incident, his blood glucose 168 mg/dl.The customer said that he was in the middle of trying to change his infusion set when the alarm occurred and that he is stuck in preparing prime loop.During prime rewind troubleshooting, the customer said that insulin was squirting out and continued to drip after the motor stopped during the manual prime process.He said that the pump is alarming compromised forced sensor and that they are unable to exit the preparing to prime loop.He said that he is stuck in rewind complete/bolus delivery loop.The customer was advised to hold the act button down until he received the 2nd series of beeps and/or numbers appeared on his display.He said that nothing happened when he held the button down.The compromised forced sensor alarm recurred.He was advised to discontinue use of the insulin pump and to revert to the back-up plan per his doctor¿s orders.The insulin pump will be returning for analysis.
 
Additional Manufacturer Narrative
Insulin pump passed the displacement test but compromised force sensor system alarm during the basic occlusion test due to loose/protruded drive support disk.Unable to perform the occlusion, prime/compromised force sensor system and excessive no delivery test or verify prime/fill anomaly due to compromised force sensor system alarm.No moisture damage on the lcd board, mother board, interface board, rf board, motor, vibrator motor and battery tube assembly during visual inspection.Insulin pump was received with cracked case at the display window corner, broken reservoir tube lip, minor scratched lcd window, missing end cap sticker, stained address/serial number label, cracked belt clip slot, cracked case reservoir tube window corner, cracked lcd window and cracked battery tube threads.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6872936
Report Number2032227-2017-49319
Device Sequence Number16301997
Product Code OYC
UDI-Device Identifier00613994622655
UDI-Public(01)00613994622655
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAS
Device Catalogue NumberMMT-522NAS
Device Lot NumberA6522NASJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight157